Alert archive / Washington / Special Weather Statements in 2025

Special Weather Statement, NWS Spokane, WA

March 26, 2025Adams County, Washington

NWS Spokane, WA issued this special weather statement at Mar 26, 2025, 11:07 PM PDT for Adams County, Washington. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 26, 2025, 11:07 PM PDT (06:07 UTC)
Expired
Mar 26, 2025, 11:30 PM PDT
In force
23 min
Issued by
NWS Spokane, WA
Hail
0.00 in
Wind
50

County Adams County, WA

The radar

The Spokane radar (KOTX), 79 km from the middle of the area, began a volume at 06:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 6.1 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2025-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 225 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2025-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
225 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
2052 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
246 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted.

660 
WWUS86 KOTX 270607
SPSOTX

Special Weather Statement
National Weather Service Spokane WA
1107 PM PDT Wed Mar 26 2025
 
WAZ033-035-270630-
Upper Columbia Basin WA-Washington Palouse WA-
1107 PM PDT Wed Mar 26 2025

...A strong thunderstorm will impact portions of northeastern Adams,
south central Lincoln and north central Whitman Counties through 1130
PM PDT...

At 1106 PM PDT, trained weather spotters reported a strong 
thunderstorm 7 miles west northwest of Ritzville, moving northeast 
at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Trained weather spotters.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Lamona, Ralston, Mohler, Marcellus, Marengo, Tokio, Revere,
Harrington, Packard, Schoonover, Ritzville, and Paha.

This includes the following highways...
 Interstate 90 in Washington between mile markers 213 and 244.
 U.S. Highway 395 in Washington between mile markers 88 and 96.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 4688 11839 4730 11868 4758 11823 4701 11776
TIME...MOT...LOC 0606Z 236DEG 40KT 4711 11828 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

$$

AS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this special weather statement went out at Mar 26, 9:55 PM PDT, 1 hour 12 minutes earlier.

Area forecast discussion, Mar 26, 9:55 PM PDT, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
955 PM PDT Wed Mar 26 2025

.SYNOPSIS...
The heat will come to an end today with the potential for strong
to isolated severe thunderstorms this evening. Cooler and
unsettled weather will occur Thursday through early next week with
several rounds of showers, with snow returning to the mountains.

&&

.DISCUSSION...
Wednesday: The Inland Northwest is currently under a deep southerly
to southwesterly flow aloft as a strong low pressure system off the
coast moves onshore and the upper level ridge amplifies and shifts
eastward. As of 3PM, temperatures across the region are in the 60s
and 70s. Pullman is currently 73F, which smashes their daily record
of 65, Spokane is currently 70F, which breaks their record of 67F,
Lewiston is 75F, which breaks their record of 71F. Temperatures will
continue to warm through the rest of the afternoon.

We are still monitoring the potential for strong to severe
thunderstorms this evening and overnight, but overall confidence
for the Inland Northwest is low. As expected, the surface
instability (SBCAPE of 500 to 1000 J/kg) is currently capped by
-150 to -50 J/kg of convective inhibition (CIN). The strongest
forcing this afternoon remains west of the Cascades with
convection beginning to initiate in the Portland and Seattle
forecast areas. Timing for the best lift and convection initiation
remains similar to previous forecasts. For eastern Washington and
North Idaho, the bulk of the convection looks to hold off until
after 7 PM, moving in from the south. By this time, SBCAPE will
begin to wane and become more elevated. There is high confidence
for scattered thunderstorms to track across central Washington and
isolated thunderstorms across far eastern Washington and north
Idaho this evening into the overnight hours. With the best
instability aloft by this time, strong 0-6 km shear between 45 to
65 knots would support isolated severe thunderstorms with a 5 to
14% chance. CAMs continue to focus the bulk of the convection
across central Washington and tracking into the Okanogan Highlands
between 8PM and 1AM, which is where the best lift and shear
exists, but with lower MUCAPE. If any severe thunderstorms do
materialize, the primary hazard would be strong wind gusts as the
thunderstorm collapses. Further east, while stronger MUCAPE is
forecasted earlier in the evening, thinking that convection will
struggle to fire off given the amount of CIN in place. If
something were to develop, quarter sized hail and gusty winds will
be the primary hazards. The potential for strong to severe
thunderstorms will decrease after 2AM, but the threat for showers
and general thunderstorms will continue through the night and into
the early morning.

Thursday: The cold front limps through the Inland Northwest
overnight and will bring continued unsettled weather and cool
temperatures by 15 to 20 degrees. Cooler surface temperatures will
decrease the overall buoyancy and instability tomorrow, but lapse
rates will continue to be steep as cooler temperatures aloft move
into the region. Scattered thunderstorms will reemerge tomorrow
afternoon, with some CAMs suggesting isolated strong thunderstorms
in the Columbia Basin, although this is an outlier at the moment.
Snow levels falling to 5000-5500 feet in the Cascades will allow for
high mountain snow with these showers. /vmt

Friday through Tuesday: Overall, the pattern will remain unsettled
and spring like through the middle of next week. Weak shortwaves
will pass over the region almost every day, bringing widespread
showers to the area. Sunday will be the only day we see a break in
precipitation before additional shortwaves move through. Rain
amounts will remain on the lighter side in the lower elevations,
whereas snow will fall at elevations generally above 4500 feet. Any
snow amounts do remain light over the passes, with the sun angle
helping melt off any snow during the daytime. The gradient will
tighten Friday, which will being windier conditions to the Columbia
Basin and Waterville Plateau, with gusts of 30-35 mph with local
higher gusts. Winds will begin to decrease after sunset. Otherwise
the rest of the extended forecast appears to have light winds.

Temperatures through this period will be right around normal in the
50s, with a few places reaching 60s down in the southern portion of
our CWA. Overnight low will vary depending on cloud cover, ranging
from the low 30s to the low 40s. /KK

&&

.AVIATION...
06Z TAFS: Storms are beginning to move into the region. With the
loss of daytime heating, the chances of strong or severe storms is
very low. But, we will still see some elevated showers with
lightning through the night. Have also added LLWS to GEG/SFF from
09-15Z. The weather will remain unsettled on Thursday with mid
morning and afternoon/evening showers and thunderstorms and breezy
southwest winds.

FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS: Given the
isolated to scattered nature of thunderstorms included a PROB30
group for all TAF sites. Gusty winds are the main threats for each
TAF site, although brief heavy rain is also possible.

-----------------------
Confidence descriptors:
Low - Less than a 30 percent chance
Moderate - 30 to 70 percent chance
High - Greater than a 70 percent chance

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        49  59  43  54  37  53 /  50  40  70  80  30  30
Coeur d'Alene  47  58  40  52  37  52 /  50  60  70  90  50  40
Pullman        47  58  43  52  36  50 /  20  60  60  90  40  30
Lewiston       52  66  48  60  42  57 /  10  50  40  80  50  30
Colville       42  58  37  53  35  53 /  60  70  80  90  50  50
Sandpoint      45  55  40  49  38  50 /  70  60  80 100  70  70
Kellogg        50  58  43  49  39  47 /  40  70  70 100  50  60
Moses Lake     49  62  44  59  36  59 /  50  50  60  20   0   0
Wenatchee      48  58  44  56  37  56 /  80  40  70  30  10  10
Omak           47  61  43  59  37  58 /  80  60  80  70  30  20

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.
&&

In the hours before

Special weather statement, Mar 26, 11:07 PM PDT, 0 minutes before
Special Weather Statement
National Weather Service Spokane WA
1107 PM PDT Wed Mar 26 2025

WAZ033-035-270630-
Upper Columbia Basin WA-Washington Palouse WA-
1107 PM PDT Wed Mar 26 2025

...A strong thunderstorm will impact portions of northeastern Adams,
south central Lincoln and north central Whitman Counties through 1130
PM PDT...

At 1106 PM PDT, trained weather spotters reported a strong
thunderstorm 7 miles west northwest of Ritzville, moving northeast
at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Trained weather spotters.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lamona, Ralston, Mohler, Marcellus, Marengo, Tokio, Revere,
Harrington, Packard, Schoonover, Ritzville, and Paha.

This includes the following highways...
 Interstate 90 in Washington between mile markers 213 and 244.
 U.S. Highway 395 in Washington between mile markers 88 and 96.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4688 11839 4730 11868 4758 11823 4701 11776
TIME...MOT...LOC 0606Z 236DEG 40KT 4711 11828

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

AS

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 11:29 PM PDTSpecial Weather StatementOTXLincoln31 min
Mar 27, 12:07 AM PDTSpecial Weather StatementOTXSpokane23 min
Mar 27, 12:29 AM PDTSpecial Weather StatementOTXSpokane31 min

Nearby

Special Weather Statements in Washington, 2025Every special weather statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.